MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0204
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found with multiple kinks, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg a non-sterile 2mm x 4cm orbit galaxy xtrasoft coil was returned contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was found outside from the introducer.A microscopic inspection was performed, and the embolic coil was found with multiple kinked conditions and this remained attached to the gripper.No other damages were found in the device.A manufacturing record evaluation was performed for the finished device 30927737 number, and no non-conformances related to the malfunction were identified.Coil kinking is a known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.The appearance of the returned device confirms the allegation regarding the resistance felt.It is possible that an appropriate continuous flush had not been done; without an adequate flush, issues such as resistance between the coil and the microcatheter can arise, which may have caused some force to be inadvertently exerted on the device when the coil was pushed and then retracted, which can result in the coil becoming damaged.With the limited information available, a conclusive cause cannot be determined; factors not described within the information provided may have contributed to the issue observed.According to the risk documentation, delivery tube/embolic coil not pushing through the microcatheter is a potential issue that can occur during coil placement due to: 1) excessively tortuous anatomy; 2) incompatibility with microcatheter; or 3) clot formation in the microcatheter.With the limited information available, the root cause remains speculative, however, there is no indication that the issues encountered during the procedure are a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that after the sl-10® microcatheter (stryker) microcatheter was positioned for coiling, the orbit galaxy xsft 2x4 (640hx0204 / 30927737) was fully placed in the microcatheter hub and advanced the same.After complete coil & part of blue core wire went inside the microcatheter (mc), the doctor felt the resistance and couldn't advance further.Hence the doctor re-sheath the coil and tracked the wire till the aneurysm.There was no resistance in the micro catheter.Once again, he tried with the same orbit galaxy 2x4, and he encountered the same problem.Therefore, the doctor removed it and kept it as damaged.Additional event information states that nothing was noted to be obstructing the microcatheter.Continuous was flush maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.

Brand Name
OG HELICAL XTRSOFT COIL 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20226225
Report Number3008114965-2024-00910
Device Sequence Number14328999
Product Code KRD
UDI-Device Identifier10886704030713
UDI-Public(01)10886704030713(17)240831(10)30927737
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number640HX0204
Device Lot Number30927737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT5¿ INTERMEDIATE CATHETER (PENUMBRA); SL-10® MICROCATHETER (STRYKER); SYNCHRO¿ STANDARD GUIDEWIRE (STRYKER)
Patient SexUnknown